Missouri, 2015Flooding in Missouri, November 17 to 18, 2015
November 17 to 18, 2015 · NWS LSX · 3 events in 3 counties and zones
Several rounds of heavy rain fell across the region. Between 3 and 6 inches fell over two days.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rain fell across the region. Between 3 and 6 inches fell over two days. Numerous creeks and low water crossings were flooded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 17, 2:38 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 17, 2:38 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CST TUE NOV 17 2015
.SHORT TERM: (Through Late Tonight)
Issued at 231 PM CST Tue Nov 17 2015
Rain increasing in coverage as last batch is primed to move through
region late this afternoon through tonight. With slow eastward
movement, decent low level moisture advection, will see an
additional one to two inches of rainfall through tonight, with
locally higher amounts possible, especially areas south of I70. As
for flash flood watch, still looks good with western half of it
expiring by 06z and rest expiring by 12z Wednesday. Then dry slot to
slide through, shutting off rain from west to east. As for
temperatures, overnight lows will be in the mid 40s over central MO
to the upper 50s over southern IL.
Byrd
.LONG TERM: (Wednesday through Next Tuesday)
Issued at 231 PM CST Tue Nov 17 2015
Wednesday and Wednesday night
Prd begins with closed upper lvl low responsible for early week
rainfall lifting NE from NE KS to the wrn Grt Lks as it opens and
weakness. Main plume of moisture assoc with strong moisture
convergence should be exiting the far ern CWA Wed mrng as the dry
slot continues to push east effectively ending the precip
threat...although there could be some light rain across NE MO/w
cntrl IL assoc with wrap around moisture. A band of clearing will
accompany the dry slot before the wrap around clouds engulf all
but the far sthrn FA. Main trof kicks thru Wed aftn with FROPA not
slated until Wednesday night.
Thursday and Thursday night
Upper flow becomes zonal for a short time at the base of a broad
upper level trof encompassing the cntrl CONUS. At the SFC...a ridge
should build into the Midwest from the Grt Plains on Thu which will
provide a dry seasonal day. SFC ridge slides east Thu night.
Friday thru Saturday night
The next weather system will approach the area on Fri. A short wave
dropping SE out of wrn Canada on the front side of the long wave
trof is expected to dig out a significant trof over the MS Rvr Vly
this wknd. Both the GFS and Euro show a SFC low dropping down the
front range of the Rockies Thu night/Fri...then lifting NE into the
cntrl MS vly Fri night. The GFS is a littler faster with the upper
lvl system and farther north with the SFC low by Sat mrng. The
majority of the precip from this system should remain north of the
CWA Fri/Fri night...but there may be a band of light precip that
accompanies the cold frontal passage and upper lvl trof Fri night
into Sat mrng. Given the temp profile...the precip could be mixed
with snow...esp across NE MO and w cntrl IL. Even if it does
snow...not expecting much in the way of accums due to warm ground
temps this time of year. Sat will be a cold raw day with not much
of a diurnal rise due to strong CAA.
Sunday through Monday night
Another SFC ridge will build into the cntrl US for the remainder of
the wknd which will introduce the coldest air of the season to date.
850 temps are expected to drop to near -10C by Sat evng. This will
lead to high temps of 35-45 on Sat with lows well into the 20s by
Sun mrng. The SFC ridge axis slides east of the FA by Sun evng.
Guidance begins to significantly diverge at this point. The ECMWF
has the SFC ridge remaining in control thru the remainder of the
fcst prd whereas the GFS has a secondary short wave that pushes
thru late Sun/Sun night introducing another chance of precip...esp
across the nthrn FA...with yet another SFC ridge building in for
the first part of next week. Too early to bite on the GFS
solution so have left the end of the wknd dry.
2%
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1204 PM CST Tue Nov 17 2015
Ceilings have lifted to MVFR/VFR at most taf sites, but will see
conditions bounce back and forth between MVFR/VFR and IFR as rain
increases in coverage this afternoon and evening. After 20z-22z,
taf sites to remain MVFR/IFR til rain comes to an end late
tonight. As for winds, to remain gusty from the south. Cigs to
lift to VFR after 07z-12z timeframe, then lower back down to MVFR
as wrap around clouds move in.
Specifics for KSTL:
Ceilings have lifted to MVFR in metro area, but will see
conditions bounce back and forth between MVFR and IFR as rain
increases in coverage this afternoon and evening. After 22z, metro
area to remain MVFR/IFR til rain comes to an end after 06z
Wednesday. As for winds, to remain gusty from the south. Cigs to
lift to VFR after 11z Wednesday, then lower back down to MVFR as
wrap around clouds move in by 16z Wednesday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flash Flood Watch until midnight CST tonight FOR Callaway MO-
Cole MO-Crawford MO-Franklin MO-Gasconade MO-Lincoln MO-
Moniteau MO-Montgomery MO-Osage MO-Pike MO-Warren MO.
Flash Flood Watch through late tonight FOR Iron MO-Jefferson MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Washington MO.
IL...Flash Flood Watch through late tonight FOR Bond IL-Brown IL-
Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Nov 17, 3:42 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST TUE NOV 17 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
342 PM CST TUE NOV 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT...ESPECIALLY ALONG
AND SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BE STRONG
ACROSS SOUTHEAST MISSOURI THIS EVENING.
WIDESPREAD RAINFALL WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR CENTRAL MISSOURI UNTIL MIDNIGHT WHERE
AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED. A FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM FOR EAST CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS
WHERE ADDITIONAL RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE.
PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL
WEATHER SERVICE.
MILLER
In the hours before
Local storm report, Nov 17, 3:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HEAVY RAIN ASHLAND 38.77N 92.26W
11/17/2015 M4.00 INCH BOONE MO TRAINED SPOTTER
TOTAL RAINFALL SO FAR THROUGH 3PM TODAY SINCE YESTERDAY
AFTERNOON.
&&
DYELocal storm report, Nov 17, 3:10 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HEAVY RAIN ROSEBUD 38.39N 91.40W
11/17/2015 M2.75 INCH GASCONADE MO CO-OP OBSERVER
RAIN TOTAL SINCE 7AM TODAY. TOTAL RAIN SINCE YESTERDAY
4.79
&&
DYELocal storm report, Nov 17, 4:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 5 SE LINN 38.43N 91.79W
11/17/2015 M4.50 INCH OSAGE MO TRAINED SPOTTER
24 HOUR TOTAL THROUGH 4PM CST TODAY. STILL RAINING.
&&
DYELocal storm report, Nov 17, 4:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PERSHING 38.58N 91.61W
11/17/2015 M5.90 INCH GASCONADE MO TRAINED SPOTTER
&&
MILLERLocal storm report, Nov 17, 4:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN BELLEVILLE 38.53N 90.00W
11/17/2015 M1.91 INCH ST. CLAIR IL BROADCAST MEDIA
ON EAST SIDE OF BELLEVILLE. REPORT FROM FOX 2.
0420 PM HEAVY RAIN NEW HAVEN 38.61N 91.22W
11/17/2015 M5.00 INCH FRANKLIN MO BROADCAST MEDIA
FROM FOX 2
0420 PM HEAVY RAIN MARISSA 38.26N 89.75W
11/17/2015 E1.81 INCH ST. CLAIR IL BROADCAST MEDIA
FROM FOX 2
&&
TRUETTLocal storm report, Nov 17, 4:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HEAVY RAIN JEFFERSON CITY 38.57N 92.19W
11/17/2015 M6.00 INCH COLE MO TRAINED SPOTTER
STORM TOTAL SO FAR SINCE YESTERDAY MORNING. STILL
RAINING.
&&
DYEFlood, Franklin
- When
- November 17, 6:00 PM CST to November 18, 8:00 AM CST
- Where
- Franklin County, 1.38 mi SW of Beemont to 1.81 mi W of Japan
- Cause
- Heavy Rain
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.464, -91.365
Between 3 and 5 inches of rain fell over two days in Franklin County. This caused streams, creeks and low water crossings to flood. Two teenagers drove into a flooded roadway on Kriete Creek Road, south of Gerald, and became stranded in floodwater from Red Oak Creek, west of a bridge. The teens climbed to the roof of the vehicle. A rescue team retrieved them from the vehicle by boat. They only had minor injuries.
Flood, Boone
- When
- November 17, 6:30 PM CST to November 18, 9:00 AM CST
- Where
- Boone County, 2.35 mi NW of Midway to 2.59 mi NW of Hartsburg
- Cause
- Heavy Rain
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 39.001, -92.484
Between 3 and 5 inches of rain fell over two days in Boone County. This caused streams, creeks and low water crossings to flood. Two people drove into a flooded roadway and were swept about 150 feet off the road, just northwest of Ashland. They called for help around 750 pm on November 17th. They stated that water was coming into the car through the windows. EMS and volunteers arrived 15 minutes later, only to find that the water had receded to ankle level. The occupants of the vehicle were escorted back to the road on foot. Only minor injuries were reported.
Flood, Reynolds
- When
- November 17, 11:00 PM CST to November 18, 7:00 AM CST
- Where
- Reynolds County, 145.5 mi SSE of Martinsburg to 142.08 mi SSE of Martinsburg
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 37.111, -90.770
Up to 6 inches of rain fell over two days in Reynolds County. This caused streams, creeks and low water crossings to flood. Two men drown while trying to cross low water crossings. A 49 year old man was in his truck on County Road 814, just south of Highway J. He crossed Brushy Creek, which was well over the crossing, and was swept down stream towards the Black River. His body was located the next day. Another man, age 40, tried to cross a low water crossing in his vehicle on County Road 510, just west of Clearwater Lake. His body and vehicle were swept down stream. Both incidents occurred between 2 am and 3 am Wednesday morning, November 18th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, November 17, 20154 deaths · 71 kt wind · 29 events
- High Wind and Strong Wind in Washington, November 17, 20151 death · 1 injured · $6.0 million · 54 kt wind · 7 events
- High Wind in Idaho, November 17, 20151 death · 1 injured · 101 kt wind · 16 events
- Dust Storm and High Wind in Oregon, November 17 to 18, 20151 death · 86 kt wind · 8 events
- Tornadoes and Damaging Winds in Texas, November 17, 2015$944,000 · EF1 · 27 events
- Tornadoes and Flash Flooding in Mississippi, November 17 to 18, 2015$397,000 · EF1 · 35 events
- Tornado and Damaging Wind in Texas, November 17, 2015$200,000 · EF1 · 2 events
- Tornado and Damaging Wind in Oklahoma, November 17, 2015$150,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Texas, November 17, 2015$300,000 · 65 kt wind · 10 events
- Winter Storm and High Wind in Montana, November 17 to 18, 2015$255,000 · 57 kt wind · 11 events
- Flash Flooding and Damaging Winds in Arkansas, November 17, 2015$170,000 · 52 kt wind · 14 events
- Strong Wind in Mississippi, November 17 to 18, 2015$116,000 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607353, 607351, 607243.